Alert archive / Indiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 75, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 13, 2017, 4:54 PM EDT for Huntington County, Wabash County, Whitley County, Indiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2017, 4:54 PM EDT (20:54 UTC)
- Expired
- Jun 13, 2017, 5:30 PM EDT
- In force
- 36 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Huntington County, IN, Wabash County, IN, Whitley County, IN
The radar
The Northern Indiana radar (KIWX), 40 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.9 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1831 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1049 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
071
WUUS53 KIWX 132054
SVRIWX
INC069-169-183-132130-
/O.NEW.KIWX.SV.W.0075.170613T2054Z-170613T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Northern Indiana
454 PM EDT TUE JUN 13 2017
The National Weather Service in Northern Indiana has issued a
* Severe Thunderstorm Warning for...
Northeastern Wabash County in north central Indiana...
Southwestern Whitley County in northeastern Indiana...
Northwestern Huntington County in northeastern Indiana...
* Until 530 PM EDT
* At 454 PM EDT, a severe thunderstorm was located near South
Whitley, or 8 miles east of North Manchester, moving southeast at
10 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
South Whitley, Tunker, Laud, Washington Center, Collamer, Bippus,
Goblesville, Bracken and Luther.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4094 8570 4099 8571 4105 8569 4105 8568
4107 8568 4109 8564 4109 8553 4104 8539
4092 8549 4087 8566
TIME...MOT...LOC 2054Z 313DEG 8KT 4104 8562
HAIL...1.25IN
WIND...60MPH
$$
LEWIS2 follow-up statements
295
WWUS53 KIWX 132117
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
517 PM EDT TUE JUN 13 2017
INC069-169-183-132130-
/O.CON.KIWX.SV.W.0075.000000T0000Z-170613T2130Z/
Wabash IN-Whitley IN-Huntington IN-
517 PM EDT TUE JUN 13 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHEASTERN WABASH...SOUTHWESTERN WHITLEY AND NORTHWESTERN
HUNTINGTON COUNTIES...
At 517 PM EDT, a severe thunderstorm was located near South Whitley,
or 9 miles north of Huntington, moving southeast at 10 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
South Whitley, Tunker, Laud, Washington Center, Collamer, Bippus,
Goblesville, Bracken and Luther.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4094 8570 4099 8571 4105 8569 4105 8568
4107 8568 4109 8564 4109 8553 4104 8539
4092 8549 4087 8566
TIME...MOT...LOC 2117Z 313DEG 8KT 4100 8557
HAIL...1.00IN
WIND...<50MPH
$$
LEWIS761
WWUS53 KIWX 132129
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
529 PM EDT TUE JUN 13 2017
INC069-169-183-132139-
/O.EXP.KIWX.SV.W.0075.000000T0000Z-170613T2130Z/
Wabash IN-Whitley IN-Huntington IN-
529 PM EDT TUE JUN 13 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WABASH...
SOUTHWESTERN WHITLEY AND NORTHWESTERN HUNTINGTON COUNTIES WILL EXPIRE
AT 530 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
LAT...LON 4094 8570 4099 8571 4105 8569 4105 8568
4107 8568 4109 8564 4109 8553 4104 8539
4092 8549 4087 8566
TIME...MOT...LOC 2129Z 313DEG 8KT 4098 8555
$$
LEWISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:03 PM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jun 13, 3:03 PM EDT, 1 hour 51 minutes before
Area Forecast Discussion...Correction National Weather Service Northern Indiana 303 PM EDT Tue Jun 13 2017 .SYNOPSIS... Issued at 232 PM EDT Tue Jun 13 2017 Hot and humid conditions will persist through Thursday with highs generally in the upper 80s to near 90 and lows near 70. This humidity may also help create scattered showers and thunderstorms each day near a weak frontal boundary, best chances during the afternoon and early evening hours. By the weekend, temperatures will be closer to normal, but still feature periodic chances for rain. && .SHORT TERM...(Late This Afternoon through Wednesday Night) Issued at 232 PM EDT Tue Jun 13 2017 Remaining hot/humid with periodic shower/storm chances... Widely scattered pulse showers/storms will continue across nrn IN/nw OH/sc Lower MI into the late afternoon and early evening...in an area of weak low level convergence (marine enhanced) and ample boundary layer moisture/CAPE. Lacking deep layer forcing/shear under an upper ridge axis should limit coverage/intensity, though cannot rule out isolated 40-60 mph wind gusts, hail, and locally heavy rain with stronger cores. Diurnally driven stabilizing effects will support a trend toward mainly dry conditions under the upper ridge axis tonight into Wednesday morning. However, did hold onto at least some low PoPs during this time given lingering MUCAPE with 10-20 knots of low level southwest flow into weak convergence zone (expected to reorient more nw to se across sw Lower MI/nrn IN). The best signal for thunderstorm development continues to be later Wednesday into Wednesday night as the upper ridge axis shifts off to the east and a lead/convectively aided shortwave tracks east into this unstable environment/lingering subtle frontal zone. Locally heavy rain will continue to be the main threat given slow storm movement and high moisture content. A lesser threat with be isolated strong/severe storms with slight uptick in deep layer shear to near 20 knots. && .LONG TERM...(Thursday through Tuesday) Issued at 232 PM EDT Tue Jun 13 2017 A more active/quasi-zonal northern stream flow regime will take hold on the region late this week into the weekend...with the result being a trend toward slightly cooler (closer to normal) temps and periodic chances for showers/storms as several impulses propagate through. Confidence in timing of higher PoPs offered by the 12z model consensus during these periods remains low given reliance on waves (timing) to take advantage of building heat/instability each day. Cooler/drier conditions are then expected into early next week as upper troughing becomes better established forcing instability axis well south. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon) Issued at 105 PM EDT Tue Jun 13 2017 Plenty of instability and temps near convective initiation...all it took was convective outflow to trigger. Outflow swept southward across Lake MI and this has triggered isold convection at KSBN. Likewise convection is kicking off throughout the region. Shear is weak and most storms will quickly develop vertically before collapsing. This is also favorable to outflow boundary formation and subsequent triggering. Have kept VFR conditions in the TAFs and expect to see a break in the convection after 02Z. Another round of convection will form overnight / early Wednesday morning. With the moisture from the showers and abundant BL moisture...cannot rule out patchy fog overnight but not extensive or deep enough to include in the individual TAF sites. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Steinwedel SHORT TERM...Steinwedel LONG TERM...Steinwedel AVIATION...Lewis Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 13, 4:57 AM EDT, 11 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 457 AM EDT Tue Jun 13 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-141030- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 457 AM EDT Tue Jun 13 2017 /357 AM CDT Tue Jun 13 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight Scattered thunderstorms are expected, especially this afternoon and evening. A few storms may have small hail and localized wind gusts to 50 mph. Maximum afternoon heat index values will reach into the middle 90s. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms are likely Wednesday. A few storms late Wednesday afternoon into Wednesday night could be strong to severe with large hail and damaging wind gusts possible. There are also chances for thunderstorms Thursday, Friday afternoon and again on Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-141030- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 457 AM EDT Tue Jun 13 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight There is a chance of thunderstorms, primarily this afternoon and evening. A few storms could have wind gusts to 30 knots and locally higher waves. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms are likely Wednesday. A few storms late Wednesday afternoon into Wednesday night could be strong to severe with large hail and wind gusts to 50 knots possible. There are also chances for thunderstorms Thursday, Friday afternoon and again on Saturday and Sunday. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
In the hours before
Special weather statement, Jun 13, 4:11 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Northern Indiana
411 PM EDT TUE JUN 13 2017
INZ013-015-016-020-022-023-132045-
Miami-Kosciusko-Cass-White-Fulton-Pulaski-
411 PM EDT TUE JUN 13 2017
...A STRONG THUNDERSTORM WILL AFFECT WHITE...FULTON...SOUTHERN
PULASKI...SOUTHWESTERN KOSCIUSKO...NORTHERN CASS AND NORTHWESTERN
MIAMI COUNTIES...
At 404 PM EDT/304 PM CDT/, radar indicated two outflow boundaries
colliding along and either side of a line extending from Buffalo to
near North Manchester. The storms will be nearly stationary and
rapid thunderstorm development is expected.
Wind gusts up to 50 mph...nickel size hail and torrential rainfall
are possible with these storms.
Locations impacted include...
Rochester, Monticello, Winamac, Monon, Akron, Wolcott, Francesville,
Royal Center, Mexico, Pulaski, Kewanna, Reynolds, Denver,
Burnettsville, Fulton, Macy, Nyena Lake, Deedsville, Beaver Dam Lake
and Star City.
This includes Interstate 65 between mile markers 196 and 198.
These storms may cause localized flooding. Do not drive your vehicle
through flooded roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
LAT...LON 4084 8710 4084 8699 4091 8699 4091 8693
4105 8692 4111 8594 4082 8594 4070 8710
TIME...MOT...LOC 2009Z 031DEG 66KT 4085 8611
FISHERSpecial weather statement, Jun 13, 4:28 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Northern Indiana
428 PM EDT TUE JUN 13 2017
OHZ015-016-024-132100-
Putnam-Van Wert-Paulding-
428 PM EDT TUE JUN 13 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN PUTNAM...
SOUTHEASTERN PAULDING AND NORTHEASTERN VAN WERT COUNTIES...
At 428 PM EDT, a strong thunderstorm was located near Van Wert,
moving east at 5 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Van Wert, Delphos, Ottoville, Oakwood, Middle Point, Grover Hill,
Scott, Melrose, Haviland, Wetzel, Roselms, Cavett and Mandale.
LAT...LON 4086 8434 4082 8434 4085 8461 4103 8463
4111 8435 4086 8432
TIME...MOT...LOC 2028Z 265DEG 6KT 4095 8453
NWSSpecial weather statement, Jun 13, 4:40 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Northern Indiana
440 PM EDT TUE JUN 13 2017
INZ007-009-OHZ001-132115-
De Kalb-Steuben-Williams-
440 PM EDT TUE JUN 13 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN STEUBEN...
NORTHEASTERN DE KALB AND WESTERN WILLIAMS COUNTIES...
At 439 PM EDT, a strong thunderstorm was located over Edon, or 8
miles northeast of Butler, moving east at 5 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Montpelier, Edgerton, Edon, Edgerton In Williams County, Columbia,
Blakeslee, Artic, Alvarado, Bridgewater Center, Melbern and Metz.
This includes the following highways...
Interstate 80 in Indiana near mile marker 156.
Interstate 80 in Ohio between mile markers 0 and 10.
LAT...LON 4143 8475 4144 8489 4162 8491 4168 8462
4143 8459
TIME...MOT...LOC 2039Z 265DEG 6KT 4154 8481
NWSSpecial weather statement, Jun 13, 4:40 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Northern Indiana
440 PM EDT TUE JUN 13 2017
INZ020-132145-
White-
440 PM EDT TUE JUN 13 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WHITE COUNTY...
At 439 PM EDT, a northwest to southeast oriented area of strong
thunderstorms was located either side of a line from Wolcott to
Monticello, moving east at 30 mph. Storms continue to develop and
drift east, causing an increased threat for heavy rainfall and
ponding of water.
Locations impacted include...
Monticello, Wolcott, Reynolds, Chalmers, Burnettsville, Golden Hill,
Indiana Beach, Norway, Smithson, Idaville and Cedar Point.
This includes Interstate 65 near mile marker 198.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
LAT...LON 4084 8706 4084 8699 4089 8699 4075 8658
4074 8658 4074 8675 4073 8676 4072 8675
4071 8676 4069 8675 4068 8676 4068 8674
4067 8675 4066 8678 4064 8677 4073 8710
4074 8710
TIME...MOT...LOC 2039Z 286DEG 55KT 4071 8676
FISHERLocal storm report, Jun 13, 4:54 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
454 PM EDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG 1 E STEUBENVILLE 41.53N 85.01W
06/13/2017 STEUBEN IN EMERGENCY MNGR
SMALL TO MEDIUM SIZED TREES DOWN WITH
FENCING AT OLD 27.. CATTLE GOT LOOSE AS A
RESULT OF DAMAGE BUT ARE NOW CONTAINED.
&&
MCDSpecial weather statement, Jun 13, 4:54 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
454 PM EDT TUE JUN 13 2017
OHZ015-016-024-132130-
Putnam-Van Wert-Paulding-
454 PM EDT TUE JUN 13 2017
...A STRONG THUNDERSTORM WILL AFFECT WESTERN PUTNAM...SOUTHERN
PAULDING AND NORTHEASTERN VAN WERT COUNTIES...
At 454 PM EDT, a strong thunderstorm was located 7 miles southwest of
Continental, or 13 miles north of Delphos, moving east at 15 mph.
Wind gusts up to 50 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Paulding, Payne, Continental, Ottoville, Oakwood, Grover Hill,
Dupont, Scott, Melrose, Haviland, Latty, Cloverdale, Broughton,
Wetzel, Worstville, Charloe, Tipton, Roselms, Cavett and North Creek.
LAT...LON 4091 8421 4095 8473 4113 8476 4117 8434
4117 8421
TIME...MOT...LOC 2054Z 261DEG 11KT 4104 8439
NWSThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 12:46 PM EDT | Special Weather Statement | IWX | Saint Joseph | 29 min |
| Jun 13, 1:31 PM EDT | Special Weather Statement | IWX | Saint Joseph | 29 min |
| Jun 13, 1:54 PM EDT | Special Weather Statement | IWX | Elkhart | 36 min |
| Jun 13, 2:03 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart | 27 min |
| Jun 13, 2:27 PM EDT | Special Weather Statement | IWX | LaGrange | 33 min |
| Jun 13, 2:59 PM EDT | Severe Thunderstorm Warning | IWX | LaGrange | 31 min |
| Jun 13, 3:13 PM EDT | Special Weather Statement | IWX | Starke | 47 min |
| Jun 13, 3:20 PM EDT | Severe Thunderstorm Warning | IWX | LaGrange | 15 min |
| Jun 13, 4:05 PM EDT | Severe Thunderstorm Warning | IWX | DeKalb, Steuben | 40 min |
| Jun 13, 4:08 PM EDT | Special Weather Statement | IWX | Allen, Wabash, Whitley | 37 min |
| Jun 13, 4:11 PM EDT | Special Weather Statement | IWX | Fulton, Pulaski, White | 34 min |
| Jun 13, 4:33 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Kosciusko | 27 min |
| Jun 13, 5:25 PM EDT | Severe Thunderstorm Warning | IWX | Kosciusko, Wabash | 35 min |
| Jun 13, 5:35 PM EDT | Severe Thunderstorm Warning | IWX | Kosciusko, Whitley | 25 min |
| Jun 13, 5:45 PM EDT | Special Weather Statement | IWX | White | 60 min |
| Jun 13, 6:16 PM EDT | Areal Flood Warning | IWX | White | 6 hr |
| Jun 13, 7:23 PM EDT | Special Weather Statement | IWX | LaPorte | 52 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.